QUEUEING ANALYSIS OF SOME BUFFERED RANDOM MULTIPLE ACCESS SCHEMES.

Efstathios D. Sykas, Dionysios E. Karvelas, Emmanuel N. Protonotarios

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

A queueing model is proposed that is appropriate for the analysis of multiple-access schemes with finite user buffer capacity. This model can be applied to several slotted random multiple-access schemes such as the URN, ALOHA, and the random TDMA channels. The examined system, in general, can be modeled as a multidimensional Markov chain. The enormous state-space for its complete description makes numerical analysis intractable. Nevertheless, the symmetry properties of the system can be exploited so that the state space will be reduced. In particular, the queue length at one station and the number of busy stations are used to characterize the behavior of the system. In this way, a two-dimensional Markov chain can be constructed and an approximate solution is obtained which is in agreement with simulation results.

Original languageEnglish (US)
Pages (from-to)790-798
Number of pages9
JournalIEEE Transactions on Communications
VolumeCOM-34
Issue number8
DOIs
StatePublished - 1986
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'QUEUEING ANALYSIS OF SOME BUFFERED RANDOM MULTIPLE ACCESS SCHEMES.'. Together they form a unique fingerprint.

Cite this